A 33-year-old female asked:
i gave my 6 year old son 2 100 mg jr strength ibprofen chewables for his fever. can i give triaminic nighttime cold and cough for his cold/cough with ?
1 doctor answer • 2 doctors weighed in
Pediatrics 37 years experience
See Your Doctor Now: Important details of your son's illness are not given including duration of fever/cough, further description of upper respiratory symptoms, characteristics of cough, eg. wheezing, phlegm, past medical history, and more. Both viruses and bacteria cause these symptoms but are treated differently. OTC Meds are not recommended without further evaluation. See doctor now for correct diagnosis/treatment
1.4k viewsReviewed >2 years ago
My son recently developed a circular rash on his leg shortly after taking an antibiotic. Does this mean he's allergic to the antibiotic or could it be from something else?
3 doctor answers • 6 doctors weighed in
Pediatrics 26 years experience
Possibly allergic: The rash should be examined to see if it is indeed allergic, and if so, is it related to the medicine or something else. Although this could be an allergic reaction, studies show that as many as 90% of people who report they are allergic to a medication actually have no allergy when tested.
6.7k viewsReviewed >2 years ago
My sisters son was born with a cleft palate. I am now pregnant and worried my baby may inherit it. Is there anything I can do? Is it genetic?
4 doctor answers • 11 doctors weighed in
Obstetrics and Gynecology 34 years experience
Multifactorial: Both genetic and environmental factors contribute to cleft palate anomaly. Genetically, you cannot do anything. Certain prescription medications such as steroids, medications used to control epilepsy, etc are associated with this risk. Any medication use during pregnancy should be with caution.
6.6k viewsReviewed >2 years ago
A 21-year-old member asked:
I have gastroenteritis (stomach flu) is it okay to take ibuprofen?
2 doctor answers • 6 doctors weighed in
Family Medicine 45 years experience
NO: In my humble opinion, the answer is no. Ibuprofen is well known to be a gastrointestinal irritant.
6.2k viewsReviewed >2 years ago
A 28-year-old member asked:
Can I become addicted to non prescription pain killers, like tylenol (acetaminophen) and advil?
2 doctor answers • 5 doctors weighed in
Addiction Medicine 24 years experience
See below: Not addicted, they are not mind altering, however too much could cause problems to your body. Liver, kidney, stomach. See your doctor there may be better treatment options for what ever you are treating on your own. Dont be your own doctor.
6.2k viewsReviewed >2 years ago
Lone Tree, CO
A 30-year-old male asked:
My 2 year old son is with fever for one day and running nose for 5 days.What should I try?
2 doctor answers • 2 doctors weighed in
Family Medicine 10 years experience
Check-up: How high is fever? What colors is drainage from nose? There could be many causes. Illness in children is most likely a virus and symptomatic control is usually all that is needed. I would advise you to a make an appointment with his pediatrician if you are concerned.
5.7k viewsAnswered >2 years ago
Last updated Mar 3, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.